MAUDE Adverse Event Report: WILLIAM COOK EUROPE ZENITH ALPHA THORACIC ENDOVASCULAR GRAFT PROXIMAL TAPERED COMPONENTS; MIH SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT

WILLIAM COOK EUROPE ZENITH ALPHA THORACIC ENDOVASCULAR GRAFT PROXIMAL TAPERED COMPONENTS; MIH SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Model Number G38180
Medical Device Problem Code Physical Resistance/Sticking (4012)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/26/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Manufacturers ref# (b)(4).Pma/510(k): p140016.Investigation is still in progress.
 
Event or Problem Description
Description of event according to initial reporter: a patient of unknown age and gender underwent a tvar procedure in which the check-flo extra large introducer, g28999, and the zenith alpha thoracic endovascular graft proximal tapered components, g38180, was used.The alpha would not track through the iliac due to the fact they were very tortuous.In order to help facilitate to track through iliac to place the tvar used the introducer.Dm called support to confirm the alpha would go through the 20fr check-flo and it was confirmed yes it would but would be tight.The physician also used sterile mineral oil as well.Physician attempted to pass the alpha through the check-flo and was extremely, extremely tight.At this point stopped and backed the alpha out of check-flo.In doing so the workable sheath on the alpha was not moving inside the check-flo but the dilator for the alpha was pulling back which caused the alpha graft to engage the fixation barbs through the working sheath & the check-flo.They, the fixation barbs, eventually worked their way through the workable sheath and check-flo and tore the check-flo when removing the alpha.Nothing further procedure wise was done as the physician stated there was nothing further that could be done.Patient outcome: there was no harm to the patient, no further procedures, no intervention.
 
Event or Problem Description
No additional information regarding the patient and/or event has been received since the previous medwatch report was sent.
 
Additional Manufacturer Narrative
Manufacturer ref# (b)(4).Summary of investigational findings: a patient of unknown age and gender underwent a thoracic endovascular aortic repair (tevar) procedure.As per reported information a zta-pt-38-34-167-w would not track through the iliac due to the fact they were very tortuous.This led the physician to place an oversized check-flo to try and help guide the device through the tortuous anatomy.This was not successful.No further procedure was done as the physician stated there was nothing further that could be done.As per reported information there was no harm to the patient, no further procedures or intervention.According to instruction for use, sent with the device, adequate iliac or femoral access is required to introduce the device into the vasculature.Careful evaluation of vessel size, anatomy, and disease state is required to ensure successful sheath introduction and subsequent withdrawal, as vessels that are significantly calcified, occlusive, tortuous, or thrombus lined may preclude introduction of the endovascular graft and/or increase the risk of embolization.Furthermore, it is stated to not continue advancing the wire guide or any portion of the introduction system if resistance is felt.Review of the device history record gave no indication of the device being produced out of specifications.Based on the reported information the most likely cause is tortuous patient anatomy.Cook medical will continue to monitor for similar events.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.

Brand Name
ZENITH ALPHA THORACIC ENDOVASCULAR GRAFT PROXIMAL TAPERED COMPONENTS
Common Device Name
MIH SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Manufacturer (Section D)
WILLIAM COOK EUROPE
sandet 6
bjaeverskov 4632
DA  4632
MDR Report Key11515020
Report Number3002808486-2021-00971
Device Sequence Number4204378
Product Code MIH
UDI-Device Identifier10827002381800
UDI-Public(01)10827002381800(17)221015(10)E3909274
Combination Product (Y/N)N
Initial Reporter StateSC
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,user f
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 06/14/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/15/2022
Device Model NumberG38180
Device Catalogue NumberZTA-PT-38-34-167-W
Device Lot NumberE3909274
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 02/26/2020
Supplement Date Received by Manufacturer06/04/2021
Initial Report FDA Received Date03/18/2021
Supplement Report FDA Received Date06/14/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1